# SDR CA970915007

- Difficulty date: September 4, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120
- System (JASC): 7250 · Turbine Section
- Part: Interstage Case
- Part number: 311755401
- Condition: Corroded
- Location: Rear Flange
- Part time: 10,040 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE ENGINE WAS REMOVED FROM SERVICE AFTER A ROUTINE BORESCOPE INSPECTION FOUND THE LEADING EDGES OF ALL THE PT1 TURBINE BLADES HAD DISTINCT NOTCHED AT THE VERY ROOT OF THE BLADE WITHIN THE AIRFOIL TO PLATFORM RADIUS. DISASSEMBLY FOUND THE NOTCHES IN THE PT1 TURBINE BLADE LEADING EDGES WERE CAUSED BY RUBBING CONTACT WITH THE INNER HUB OF THE PT1 STATOR. THE PT1 STATOR WAS ABLE TO MOVE REARWARD BECAUSE THE PT RETAINING BOLTS WERE ALL FRACTURED ON THE LH SIDE OF THE ENGINE, ELIMINATING ANY AXIAL RESTRAINT AT THE OUTER DIAMETER. THE STATOR WAS PUSHED REARWARD ON THE LEFT HAND SIDE OF THE ENGINE BY MASSIVE LOCALIZED SWELLING OF THE INTERSTAGE CASE REAR FLANGE CAUSED BY CORROSION.
